ArticleAsian biomedicine : research, reviews and news2023
A case of diphenhydramine intoxication showing prolonged false positive tricyclic antidepressant in the urine assay.
Article in Asian biomedicine : research, reviews and news, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: The urine immunochromatographic assay is a useful screening tool for patients suspected of acute drug intoxication in emergency conditions. Diphenhydramine intoxication shows symptoms similar to those of tricyclic antidepressant (TCA) intoxication. Case presentation: We examined a case of diphenhydramine intoxication showing cerebellar ataxia and prolonged false positive results for TCA in the urine. The urine TCA test showed persistently positive results even 60 h after the patient's initial drug screening. We observed negative conversion 90 h after the initial drug screening. Discussion: Considering the similarities of clinical symptoms between diphenhydramine and TCA intoxication, emergency physicians should consider the possibility of cross-reactivity in the diagnosis of a patient with unknown acute drug intoxication showing positive results of TCA immunochromatographic assay in the urine. Conclusion: The present case suggests that diphenhydramine overdose may cause cerebellar ataxia and show prolonged cross-reactivity as TCA in the urine.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.